Alert archive / South Carolina / Wind Advisories in 2017
Wind Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Sep 10, 2017, 3:44 AM EDT for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Sep 11, 2017, 2:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2017, 3:44 AM EDT (07:44 UTC)
- In effect from
- Sep 11, 2017, 2:00 AM EDT
- Expired
- Sep 12, 2017, 2:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617 WWUS72 KILM 100744 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 344 AM EDT Sun Sep 10 2017 ...Strong winds expected tonight and Monday... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-102000- /O.NEW.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 344 AM EDT Sun Sep 10 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 2 AM Monday to midnight EDT Monday night. * Winds...East 25 to 35 mph with gusts up to 50 mph across northeast South Carolina, and 20 to 30 mph with gusts up to 45 mph across southeast North Carolina. * Timing...Strong winds between Hurricane Irma to the south and high pressure to the north will develop late tonight across northeast South Carolina, and increase while expanding north through Monday. The strongest winds are expected during the daylight hours of Monday. * Impacts...Weak trees and tree limbs could be blown down. Larger trees could be uprooted in moist soils. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ 17
6 follow-up statements
002 WWUS72 KILM 101927 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 327 PM EDT Sun Sep 10 2017 ...Strong winds expected late tonight into late Monday... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-110400- /O.CON.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 327 PM EDT Sun Sep 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... * Winds...East winds increasing to 25 to 35 mph with gusts of 45 to 50 mph. * Timing...The strongest winds are expected from late Monday morning through Monday evening. * Impacts...Weak trees and tree limbs could be blown down. Larger trees could be uprooted where heavy rain falls. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ TRA
686 WWUS72 KILM 110354 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1154 PM EDT Sun Sep 10 2017 ...Strong winds expected through Monday... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111200- /O.CON.KILM.WI.Y.0002.170911T0600Z-170912T0400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 1154 PM EDT Sun Sep 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * Winds...East winds increasing to 25 to 35 mph with gusts up to 50 mph. * Timing...The strongest winds are expected from late Monday morning through Monday evening. * Impacts...Weak trees and tree limbs could be blown down. Larger trees could be uprooted where heavy rain falls. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ 17
398 WWUS72 KILM 110812 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 412 AM EDT Mon Sep 11 2017 ...Strong winds today... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-112000- /O.EXT.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 412 AM EDT Mon Sep 11 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY... * Winds...East 20 to 30 mph with gusts up to 50 mph. The strongest winds are expected across northeast South Carolina. * Timing...The strongest winds will occur from late Monday morning through Monday night. * Impacts...Weak trees and tree limbs could be blown down. Larger trees could be uprooted where heavy rain falls. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ 17
284 WWUS72 KILM 111410 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1010 AM EDT Mon Sep 11 2017 ...Strong winds today through this evening... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120000- /O.CON.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 1010 AM EDT Mon Sep 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * Winds...East 20 to 30 mph with isolated gusts up to 50 mph. * Timing...The strongest winds will occur this afternoon and tonight, and slightly favored over northeast South Carolina. * Impacts...Weak trees and limbs could be blown down. Larger trees could be uprooted where heavy rain falls. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ 8
621 WWUS72 KILM 120354 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1154 PM EDT Mon Sep 11 2017 ...Strong winds today through this evening... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120600- /O.CON.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 1154 PM EDT Mon Sep 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * Winds...East 20 to 25 mph with gusts up to 45 mph. * Timing...The strongest winds will occur over the next few hours before easing overnight. * Impacts...Weak trees and limbs could be blown down. Larger trees could be uprooted where heavy rain falls. Isolated power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds over 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose outside furniture and exercise caution doing any outside activities. && $$ 17
847 WWUS72 KILM 120558 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 158 AM EDT Tue Sep 12 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-120700- /O.EXP.KILM.WI.Y.0002.000000T0000Z-170912T0600Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 158 AM EDT Tue Sep 12 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Gusty east to northeast winds have subsided in the past few hours, and are no longer creating hazardous conditions. A few wind gusts up to 30 mph are still possible overnight but conditions will continue to improve through Tuesday morning. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Sep 10, 1:55 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 10, 1:55 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 155 AM EDT Sun Sep 10 2017 .SYNOPSIS... High pressure will bring dry weather into Sunday. The most significant impacts across the Carolinas from Hurricane Irma are expected late Sunday night through Monday night. Coastal flooding is possible during the time of high tide. Periods of heavy rain may produce some flooding and there is a small risk for tornadoes. Long period swell generated by Hurricanes Irma and Jose will continue to produce dangerous beach conditions and hazardous marine conditions through the weekend and well into next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 630 PM Saturday...No major changes to the forecast track of Hurricane Irma with the latest update. Locally, that means no changes were made to the forecast with the latest issuance. Expect a steady NE breeze overnight with a steadily increasing/thickening cirrus deck through the period. Previous discussion follows: All eyes are focused on Hurricane Irma between Cuba and the Florida Keys. Models have shifted a little westward again, with a predicted storm track through Sunday near the southwest Florida Gulf coast. 1032 mb high pressure over the Great Lakes is feeding cooler and relatively dry air southward into the Carolinas. With the exception of a few stratocumulus at the top of the boundary layer, the atmosphere remains very dry with precipitable water values only 0.5 to 1.0 inch. Lows tonight ranging from the mid 50s inland to around 60 on the beaches are below normal, and are mainly due to the northern source region for this incoming airmass. A band of cirrus streaming north of Irma currently sits just off the Carolina coast, but should build more westward tonight and particularly Sunday as Irma also moves westward. This cirrus has the potential to be quite dense given model relative humidity progs above 400 mb plus a favorably positioned jet streak off the Mid- Atlantic coast, and I have increased opaque sky cover forecasts considerably from the previous forecast. This cloud cover should hold high temperatures down on Sunday, and our latest forecast highs are only in the mid 70s. Breezy northeast winds will continue all of tonight at the beaches, and will redevelop inland on Sunday after sunrise. Expect gusts of 25-30 mph, perhaps reaching 35-40 mph near the beaches. With a deep, dry atmosphere continuing between meager surface moisture and the cirrus aloft, there is very little potential for shower activity on Sunday. PoPs have been removed through 7 PM Sunday evening before better low-level moisture begins to swing onshore. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Not really a lot of change to the short term forecast. The area will see the brunt of the peripheral impacts of what is expected to tropical storm and tropical depression Irma through Tuesday morning. We are still carrying categorical pops for much of the period with the highest values between about 15-21 UTC Monday. The storm prediction center has all of the area highlighted in a marginal risk for brief tornadoes. Total QPF amounts are still somewhat uncertain as the dry air wrapping around the system could limit them somewhat, however a range of 2-4 inches still looks good with some isolated higher amounts possible south. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 PM Saturday...Outside of a quiet period Tuesday night and Wednesday, the extended period will largely be unsettled. High pops are in place for Tuesday expecting the last of Irma's rainbands to affect the area. Wednesday night through Saturday, an upper trough will keep a chance of showers and storms in the forecast. Max temperatures will slowly moderate through the period from the lower 80s Tuesday to mid 80s by Saturday. Lows will generally be in the mid to upper 60s with lower 70s nearer the coast. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 06Z...VFR through the valid period but concerns for aviation will increase as winds become strong today. Hurricane Irma approaching FL this morning is combining with strong high pressure ridging down from the Great Lakes to produce a tight gradient and gusty NE winds. Winds this morning around 10 kts with higher gusts will jump quickly after sunrise to 15-20 kts with gusts 20-30 kts, highest at the coastal terminals, while maintaining a NE direction with little fluctuation. Even after nightfall winds will continue to strengthen, and a LLJ of up to 50 kts is possible by 06Z Monday, but enough of this will continue to mix down that LLWS is not forecast. High level cirrus will overspread the terminals and lower while becoming dense, and OVC VFR is expected. Low level moisture will begin to increase tonight, and although any rain is expected to hold off until just beyond this valid period, some 3-4 kft stratocu is likely to advect onshore creating lowered cigs late, especially at the coast. Extended Outlook...Periods of MVFR/IFR ceilings and visibilities are anticipated along with NE/E winds gusting over 40 knots through early Tuesday. Winds will ease late Tuesday, with VFR developing for Wed/Thu. && .MARINE... NEAR TERM /THROUGH SUNDAY/... As of 630 PM Saturday...Latest obs continue to show very dangerous conditions for marine interests, with 6 to 9 ft of seas and winds of 20 to 30 kts. Small craft advisory continues as before, with a gale warning taking over at midnight. Previous discussion follows: 1032 mb high pressure over the Great Lakes contrasts very strongly with 941 mb Hurricane Irma between Cuba and Florida. This 91 mb pressure difference will generate a large area of strong northeast to east winds along the Southeast and Mid- Atlantic coast tonight, strengthening on Sunday. Solid Small Craft Advisory conditions are ongoing already, and we anticipate wind speeds to increase to near gale force by late tonight or Sunday morning. A Gale Warning will remain in effect this this potential. Despite all the wind, only about half of the wave energy currently out there is wind wave. The other half consists of a powerful southeasterly swell laid down by Hurricane Irma 36-48 hours ago. Spectral wave data from the Frying Pan Shoals buoy indicates dual peaks in wave energy at 12 seconds (swell) and 7 seconds (wind wave). Dangerous sea heights will continue through tonight and into Sunday. SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Fairly straight forward forecast for the coastal waters with a gale warning through the period. The strongest winds will occur between 12-18 UTC Monday with almost 40 knots sustained across the southern waters with near 30 knots across the northern waters. There will be higher gusts throughout of course. Wind direction will be mostly from the northeast but turn quickly to the southeast by Tuesday morning. Robust seas throughout with 9-12 feet. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 300 PM Saturday...Winds and seas will be on the wane through the period with S winds of 15 to 20 KT at the onset expected to diminish to 10 to 15 KT by Tuesday night and continue through the period from the SW quadrant. Seas of 6 to 9 FT early Tuesday will diminish to 2 to 3 FT by Wednesday night and continue into Thursday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...High Rip Current Risk through this evening for SCZ054-056. NC...High Rip Current Risk through this evening for NCZ106-108-110. MARINE...Gale Warning until 6 AM EDT Tuesday for AMZ250-252-254-256. && SYNOPSIS...99 NEAR TERM...REK/JDW SHORT TERM...SHK LONG TERM...RAN AVIATION...JDW MARINE...REK/JDW/SHK/RAN
Hazardous weather outlook, Sep 10, 12:09 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1209 AM EDT Sun Sep 10 2017 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-110415- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry- Inland Georgetown- 1209 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The center of Hurricane Irma will remain well to our southwest, but easterly winds of 25 to 35 mph with gusts to 45 mph will be possible Monday. Widespread rainfall amounts of 2 to 4 inches are expected and may lead to localized flooding in poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-110-SCZ054-056-110415- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 1209 AM EDT Sun Sep 10 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The center of Hurricane Irma will remain well to our southwest, but easterly winds of 25 to 35 mph with gusts to 45 mph will be possible Monday. These onshore winds will create tides 1.5 to 3.0 feet above normal, and minor to moderate coastal flooding is expected. The highest tide levels should occur during Monday's noon and late evening high tides, but some tidal flooding could develop during high tides as soon as Sunday. Widespread rainfall amounts of 2 to 4 inches are expected and may lead to localized flooding in poor drainage areas. Isolated tornadoes could also develop on the outer periphery of Irma's circulation. A high risk of rip currents will continue Sunday and Monday, along with the potential of large, dangerous surf. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. AMZ250-252-254-256-110415- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1209 AM EDT Sun Sep 10 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ107-110415- Inland New Hanover- 1209 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The center of Hurricane Irma will remain well to our southwest, but easterly winds of 25 to 35 mph with gusts to 45 mph will be possible Monday. Widespread rainfall amounts of 2 to 4 inches are expected and may lead to localized flooding in poor drainage areas. Isolated tornadoes could also develop on the outer periphery of Irma's circulation. Along the lower Cape Fear River, tides should increase to 1.5 to 2.5 feet above normal, and minor to moderate coastal flooding is expected. The highest tide levels should occur during Monday's afternoon high tide and during both of Tuesday's high tides, but some tidal flooding could develop as soon as Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 17
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:20 PM EDT | Coastal Flood Watch | ILM | Brunswick | 15 hr |
| Sep 10, 1:20 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 27 hr |
| Sep 10, 5:35 PM EDT | High Surf Advisory | ILM | New Hanover, Pender | 41 hr |
Nearby
Wind Advisories in South Carolina, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.